I was recently diagnosed with Emphysema. O2 Sats run in the mid 90's during the day. Nighttime check while sleeping showed results in mid to upper 80's at night only 9% of the time. So, no O2 and I did quit smoking. I'm having muscle pain in legs, from toes to buttocks, and in arms, fingertips to shoulders, tho are almost worse than the mild SOB I have. The pain is almost a burning sensation with cramps like charley horses in the calves. Also have weakness in the knees and hips, nearly causing me to fall at times when walking. Doc says it is a result of O2 levels. Muscle pain didn't start until I was put on a Statin Drug, which has been discontinued. Can this pain and the Emphysema be related or is something else going on, also?
It is highly unlikely that your pain, burning sensation, cramps and weakness are a consequence of low oxygen levels. It is much more likely that these symptoms were related to muscle toxicity from the statin drug you took, even though it has been discontinued. While relatively uncommon, statins can cause inflammation of muscle and, in rare cases, muscle destruction. You should ask your doctor to evaluate your muscles for this condition.
But we should not assume that the muscle pain and weakness are definitely secondary to the statins. There are other medical conditions, unrelated to statins and low oxygen levels that can cause the symptoms you describe. These include but are not limited to nerve diseases, such as peripheral neuropathy and spinal cord compression. If the problem is not primarily in muscle, you may want to seek evaluation by a neurologist.
In regards to your muscle pain and weakness ... you don't say how long ago the statin was discontinued. In my case it took nearly 6 weeks before the horrible cramping went away after I stopped taking the statins.
I've been off the statin drug for at least 6 weeks now and was only on it for 3 - 4 weeks. I don't know if this is the source of the pain. But I don't know how my O2 levels can be doing this... especially when they aren't really that low.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.